Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/53116
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Bandwidth Selection in Nonparametric Kernel Testing
Author: Gao, J.
Gijbels, I.
Citation: Journal of the American Statistical Association, 2008; 103(484):1584-1594
Publisher: Amer Statistical Assoc
Issue Date: 2008
ISSN: 0162-1459
1537-274X
Statement of
Responsibility: 
Jiti Gao and Irène Gijbels
Abstract: We propose a sound approach to bandwidth selection in nonparametric kernel testing. The main idea is to find an Edgeworth expansion of the asymptotic distribution of the test concerned. Due to the involvement of a kernel bandwidth in the leading term of the Edgeworth expansion, we are able to establish closed-form expressions to explicitly represent the leading terms of both the size and power functions and then determine how the bandwidth should be chosen according to certain requirements for both the size and power functions. For example, when a significance level is given, we can choose the bandwidth such that the power function is maximized while the size function is controlled by the significance level. Both asymptotic theory and methodology are established. In addition, we develop an easy implementation procedure for the practical realization of the established methodology and illustrate this on two simulated examples and a real data example.
RMID: 0020084355
DOI: 10.1198/016214508000000968
Appears in Collections:Economics publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.